MAUDE Adverse Event Report: LUMENIS LTD. VERSAPULSE POWERSUITE 30W; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD. VERSAPULSE POWERSUITE 30W; POWERED LASER SURGICAL INSTRUMENT
Model Number VERSAPULSE POWERSUITE 30W
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was manufactured on 25-feb-2013.A review of system risk files found the risk of system failure ((b)(4) risk # (b)(4)) which has the potential to lead to ineffective treatment which may require prolonged operation or re-operation.The risk likelihood has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment.A two-year historical review of similar complaints revealed that system failure during a procedure has not led to serious injury.In this case, an alternate laser was brought in to complete the procedure with no complications to the patient.Although the device malfunction did not cause or contribute to any change in the patient's condition, it is uncertain if the user facility had to use the alternate device as intervention to prevent permanent damage.In an abundance of caution, lumenis is reporting this malfunction.According to the gso expert based on the age of the system, wear could have likely played a role in the failure.Therefore, no additional corrective or preventive action is determined necessary.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
A foreign user facility reported that almost at the end of a tul procedure in which a lumenis powersuite 30w laser was being utilized, error message appeared on the screen and the system stopped working.Unable to continue with the system an alternate method was used to complete the procedure.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
VERSAPULSE POWERSUITE 30W
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key12566512
Report Number3004135191-2021-00065
Device Sequence Number4079867
Product Code GEX
UDI-Device Identifier07290109140568
UDI-Public07290109140568
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERSAPULSE POWERSUITE 30W
Device Catalogue Number0638-809-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date10/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1